MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that the physician tried to stent the right coronary artery (rca) and then tried to put the turnpike spiral and guidewire into the posterolateral (pl) vessel, but the spiral tip got stuck in new stent.The tip of the catheter broke off and was left inside the patient in the rca at the bifurcation of the pl and patent ductus arteriosus (pda) vessels.As per the additional information, the catheter and the guidewire was removed from the patient and the separated tip was still in the patient.The patient was fine post procedure.
 
Additional Manufacturer Narrative
(b)(4).One-unit of turnpike was returned to teleflex for evaluation.Blood particulates were noted on the unit.Tip material was fatigued.Tip length was observed to be 9 mm.Per op065 of mp1644 rev s, length of the tip is 12mm +/- 1mm.Therefore, approximately 2 mm of tip was missing.Unit was manufactured at tecate.A dhr review was completed for lot 73f2200934.No non conformances were noted.All processes were followed.No issues noted with tip length.Case details were reviewed.Customer stated, "turnpike spiral stuck on a sion blue and the tip of the spiral had broken off and was inside the patient." one unit of turnpike was returned to teleflex for evaluation.Tip material was fatigued.Tip length was observed to be 9 mm.Approximately 2 mm of tip was missing.Damages are likely to have occurred during use in the procedure.Per ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Additional information was requested.A response was received.Turnpike was stuck in stent strut.Tip separated from rest of the catheter at the bifurcation of the pl and pda.Patient condition is fine.Damages incurred by the turnpike is likely due to concomitant device interaction between wire and catheter when operated against the lesion.The guidewire coil was observed to be damaged and deformed.A manufacturing record review was completed by viant and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17670491
Report Number2134812-2023-00043
Device Sequence Number20609343
Product Code DQY
UDI-Device Identifier10841156108755
UDI-Public10841156108755
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Catalogue Number5640
Device Lot Number73F2200934
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Other;
Patient SexUnknown